Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 230, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 7, 2011, 8:27 PM EDT for 8 counties in West Virginia. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 8:27 PM EDT (00:27 UTC)
- Expired
- Aug 7, 2011, 9:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Taylor County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 142 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:40 PM EDT | TSTM WND DMG | Salem, WV | TREE DOWN ACROSS PATTERSON FORK RD IN SALEM |
| Aug 7, 8:43 PM EDT | TSTM WND DMG | 3 Nw Weston, WV | TREE DOWN ON SIMSON RUN RD |
| Aug 7, 8:44 PM EDT | TSTM WND DMG | Weston, WV | TREE AND POWER LINES DOWN ON RTE 19 IN WESTON |
| Aug 7, 9:06 PM EDT | TSTM WND DMG | 6 S Bridgeport, WV | TREES AND POWERLINES DOWN ON VEHICLE IN MT. CLARE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 5:49 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS51 KRLX 080027
SVRRLX
WVC001-007-017-021-033-041-091-097-080115-
/O.NEW.KRLX.SV.W.0230.110808T0027Z-110808T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
827 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PHILIPPI...
NORTHEASTERN BRAXTON COUNTY IN WEST VIRGINIA...
EASTERN DODDRIDGE COUNTY IN WEST VIRGINIA...
GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
HARRISON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLARKSBURG...
LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...BUCKHANNON...AUDRA STATE PARK...
* UNTIL 915 PM EDT
* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF SALEM TO 11 MILES NORTHEAST OF GLENVILLE
TO GLENVILLE...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF
WESTON TO 11 MILES NORTHEAST OF GLENVILLE TO GLENVILLE...AND MOVING
SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LUMBERPORT...JACKSON MILL...SHINNSTON...STONEWALL JACKSON LAKE
STATE PARK...NUTTER FORT...STONEWOOD...ANMOORE...BRIDGEPORT AND
ROCK CAVE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
74 AND 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3885 8020 3872 8035 3872 8044 3874 8045
3870 8048 3891 8096 3911 8072 3945 8063
3934 7989 3930 7989 3927 7985
TIME...MOT...LOC 0028Z 299DEG 38KT 3923 8065 3906 8069
3894 8085
$$
302 follow-up statements
101
WWUS51 KRLX 080055
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
855 PM EDT SUN AUG 7 2011
WVC017-080103-
/O.CAN.KRLX.SV.W.0230.000000T0000Z-110808T0115Z/
DODDRIDGE WV-
855 PM EDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DODDRIDGE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8043 3874 8045 3870 8048 3891 8096
3900 8065 3908 8049 3942 8046 3934 7989
3930 7989 3927 7985
TIME...MOT...LOC 0053Z 299DEG 38KT 3910 8035 3893 8039
3881 8055
$$
WVC001-007-021-033-041-091-097-080115-
/O.CON.KRLX.SV.W.0230.000000T0000Z-110808T0115Z/
LEWIS WV-HARRISON WV-GILMER WV-BRAXTON WV-BARBOUR WV-TAYLOR WV-
UPSHUR WV-
855 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN UPSHUR...TAYLOR...WESTERN BARBOUR...NORTHEASTERN
BRAXTON...SOUTHERN GILMER...HARRISON AND LEWIS COUNTIES...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JANE LEW TO HORNER TO FALLS MILLS...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF WESTON TO 7 MILES SOUTH OF WESTON
TO 13 MILES NORTHEAST OF SUTTON...MOVING SOUTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCGEE...CLARKSBURG...IRELAND...FRENCH CREEK...ROCK CAVE...TYGART
LAKE STATE PARK...BUCKHANNON...PHILIPPI AND MOATSVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
74 AND 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8043 3874 8045 3870 8048 3891 8096
3900 8065 3908 8049 3942 8046 3934 7989
3930 7989 3927 7985
TIME...MOT...LOC 0053Z 299DEG 38KT 3910 8035 3893 8039
3881 8055
$$
30091
WWUS51 KRLX 080110
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 PM EDT SUN AUG 7 2011
WVC001-007-021-033-041-091-097-080119-
/O.EXP.KRLX.SV.W.0230.000000T0000Z-110808T0115Z/
LEWIS WV-HARRISON WV-GILMER WV-BRAXTON WV-BARBOUR WV-TAYLOR WV-
UPSHUR WV-
910 PM EDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN UPSHUR...TAYLOR...
WESTERN BARBOUR...NORTHEASTERN BRAXTON...SOUTHERN GILMER...HARRISON
AND LEWIS COUNTIES WILL EXPIRE AT 915 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
74 AND 128.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. WIND GUSTS TO 45
MPH IS STILL POSSIBLE AS THE LINE OF STORMS MOVES OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8043 3874 8045 3870 8048 3891 8096
3900 8065 3908 8049 3942 8046 3934 7989
3930 7989 3927 7985
TIME...MOT...LOC 0109Z 299DEG 38KT 3902 8016 3885 8020
3873 8036
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:11 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 7, 7:11 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT SUN AUG 7 2011
.SYNOPSIS...
UPPER LEVEL DISTURBANCES...COULD PRODUCE HEAVY RAIN TONIGHT.
FRONT APPROACHES SLOWLY FROM THE NORTH MONDAY NIGHT...AND EXITS
SOUTH TUESDAY. HIGH PRESSURE FOLLOWS FOR END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LINE OF THUNDERSTORMS MOVING THROUGH SOUTHEAST OHIO WILL MOVE INTO
NORTHERN WEST VIRGINIA. WILL UPDATE THE FORECAST TO BETTER TIME POPS
WITH THIS LINE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
LINGERING FRONTAL BOUNDARY OVER THE MIDDLE OHIO VALLEY WILL FINALLY
PASS THROUGH AS A STRONG COOL FRONT LATE TUESDAY...POSSIBLY INTO
EARLY TUESDAY NIGHT. AS HAS BEEN THE CASE...SHOWERS AND
THUNDERSTORMS ARE EXPECTED IN SCATTERED COVERAGE UNTIL THE BOUNDARY
PASSES...AND A DRIER AND COOLER AIRMASS FROM THE NORTHWEST ADVECTS
IN. PRECIPITABLE WATER VALUES WILL DROP BELOW 1.5 INCHES...AND WHILE
GOOD DOWNPOURS WILL STILL BE POSSIBLE...THEY WILL BE TEMPERED
SOMEWHAT FROM RECENT DAYS. BEHIND THE COOL FRONT...500MB HEIGHTS
WILL COME DOWN TO 570DKM ACROSS THE NORTHERN TIER OF COUNTIES IN
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA WEDNESDAY...AND 850MB
TEMPERATURES COOLING TO THE LOWER TEENS CELSIUS. THIS WILL BRING THE
HIGH TEMPERATURES A BIT BELOW NORMAL...WITH THE HIGHEST ELEVATIONS
OF THE EASTERN MOUNTAINS UNABLE TO GET OUT OF THE 60S. MODEST
PRESSURE RISES EXPECTED THROUGH WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE BEGINNING OF THE LONG TERM WILL BE UNDER THE CONTROL OF HIGH
PRESSURE THAT WILL HAVE ARRIVED FROM THE UPPER MIDWEST WITH A DRIER
AND COOLER AIRMASS. EXPECTING SOME AMPLIFICATION IN THE 500MB FLOW
NORTH OF THE GREAT LAKES INTO HUDSON BAY FOR THE END OF THE WORK
WEEK...WITH AN EMBEDDED SHORT WAVE AXIS EMBEDDED WITHIN THE MAIN
FLOW OF THE PARENT LOW. THIS WILL BRING ANOTHER COLD FRONT INTO THE
AREA FOR SATURDAY...AND THE CHANCES FOR SHOWERS AND THUNDERSTORMS
ONCE AGAIN. CARRYING A DIURNAL TREND FOR THUNDER...KEEPING IT DURING
THE DAY FOR NOW...AND ONLY SHOWERS AT NIGHT. MORE HIGH PRESSURE TO
FOLLOW FOR SUNDAY AS THE NORTHEAST REMAINS IN A TROUGH ALOFT...WITH
THE UPPER LEVEL RIDGE AND HEAT PLANTED OVER THE INTER MOUNTAIN WEST.
&&
.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
A LINE OF STORMS WILL PUSH SOUTHEASTWARD ACROSS THE REGION THIS
EVENING...CREATING RESTRICTIONS AND SOME STRONG WINDS. SOME FOG IS
POSSIBLE OVERNIGHT IN AREAS THAT RECEIVE RAINFALL...BUT DENSE FOG IS
NOT EXPECTED. ANOTHER DISTURBANCE COULD CAUSE THUNDERSTORMS MONDAY
MORNING.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...
FORECAST CONFIDENCE: HIGH.
ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS COULD VARY. TIMING AND
DENSITY OF FOG OVERNIGHT COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H L M M M M M M
HTS CONSISTENCY L L M M M M L M M M M M
BKW CONSISTENCY L M M M M L M H H M M H
EKN CONSISTENCY L L L M L L H H M L L L
PKB CONSISTENCY M H H H L L M L M M M M
CKB CONSISTENCY H H H H H H H H M H H H
AFTER 00Z TUESDAY...
NO ORGANIZED AREAS OF IFR EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR WVZ007>011-016>020-
028>032-039-040.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR OHZ066-067-075-076-
083>086.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...26/ARJ
NEAR TERM...RPY
SHORT TERM...26
LONG TERM...26
AVIATION...RPYHazardous weather outlook, Aug 7, 6:03 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 603 PM EDT SUN AUG 7 2011 OHZ083-086-WVZ007-008-016-018-028>030-039-040-082215- JACKSON-GALLIA-MASON-ROANE-CALHOUN-BRAXTON-GILMER-LEWIS-UPSHUR- BARBOUR- 603 PM EDT SUN AUG 7 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>038- 046-047-082215- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 603 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-085-WVZ009>011-017-019-020-031-032-082215- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 603 PM EDT SUN AUG 7 2011 ...SEVERE THUNDERSTORM WATCH 738 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 6:22 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT SUN AUG 7 2011
OHZ066-067-075-076-084-085-072300-
ATHENS OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-WASHINGTON OH-
622 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
ATHENS...NORTHWESTERN MEIGS...SOUTHERN PERRY...SOUTHWESTERN
MORGAN...VINTON AND WEST CENTRAL WASHINGTON COUNTIES...
AT 616 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF LOGAN TO 3 MILES WEST OF LOGAN TO 9 MILES SOUTHWEST OF
LOGAN TO 11 MILES EAST OF CHILLICOTHE...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR HEMLOCK AROUND 630 PM...GLOUSTER AROUND 640
PM...CHESTERHILL AROUND 650 PM AND BARTLETT AROUND 700 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3948 8164 3922 8206 3910 8229 3928 8276
3937 8274 3938 8252 3940 8251 3939 8230
3948 8228 3948 8217 3955 8217 3955 8226
3959 8227 3960 8239 3965 8238 3967 8235
30Local storm report, Aug 7, 6:47 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
647 PM EDT SUN AUG 7 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0639 PM HEAVY RAIN MALTA 39.64N 81.95W
08/07/2011 1.51 MORGAN OH PUBLIC
TO 2.00 INCHES.
&&
NNNNSpecial weather statement, Aug 7, 7:00 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT SUN AUG 7 2011
OHZ067-075-076-083>086-WVZ007>011-080000-
ATHENS OH-GALLIA OH-JACKSON WV-JACKSON OH-MASON WV-MEIGS OH-MORGAN OH-
PLEASANTS WV-TYLER WV-VINTON OH-WASHINGTON OH-WOOD WV-
700 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
ATHENS...MEIGS...NORTHEASTERN JACKSON...NORTHERN
GALLIA...NORTHWESTERN JACKSON...NORTHWESTERN
MASON...PLEASANTS...SOUTHERN MORGAN...SOUTHERN
VINTON...TYLER...WASHINGTON AND WOOD COUNTIES...
AT 656 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF BEVERLY TO 6 MILES SOUTHEAST OF GLOUSTER TO ALBANY TO 6
MILES NORTHWEST OF WELLSTON...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. WINDS AT THIS
MAGNITUDE CAN KNOCK DOWN SMALL LIMBS AND POORLY ROOTED TREES. VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR LOWER SALEM AROUND 710 PM...HARRISONVILLE
AROUND 720 PM...TUPPERS PLAINS AROUND 730 PM...ST. MARYS AROUND 740
PM AND MIDDLEBOURNE AROUND 750 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 163 AND 186 IN
WEST VIRGINIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3960 8134 3961 8127 3958 8126 3958 8104
3955 8103 3961 8095 3957 8082 3937 8106
3931 8116 3931 8121 3917 8139 3895 8181
3879 8225 3917 8277 3924 8230 3949 8193
3962 8159 3959 8158 3959 8149 3965 8147
30Local storm report, Aug 7, 7:15 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
715 PM EDT SUN AUG 7 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ATHENS 39.31N 82.08W
08/07/2011 ATHENS OH PUBLIC
SMALL BRANCHES BROKEN.
&&
NNNNSpecial weather statement, Aug 7, 7:41 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT SUN AUG 7 2011
WVZ008>011-016>020-029>031-080045-
CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-JACKSON WV-LEWIS WV-
PLEASANTS WV-RITCHIE WV-ROANE WV-TYLER WV-WIRT WV-WOOD WV-
741 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WITH DOWNPOURS WILL AFFECT
CALHOUN...DODDRIDGE...GILMER...HARRISON...NORTH CENTRAL
ROANE...NORTHEASTERN JACKSON...NORTHWESTERN
LEWIS...PLEASANTS...RITCHIE...SOUTHEASTERN WOOD...TYLER AND WIRT
COUNTIES...
AT 738 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF MIDDLEBOURNE TO 10 MILES EAST OF PARKERSBURG TO 4 MILES
SOUTHEAST OF FORKED RUN STATE PARK...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS
MAGNITUDE CAN KNOCK DOWN SMALL TREE LIMBS AND UNHEALTHY TREES. VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PETROLEUM AROUND 745 PM...HIGHLAND AROUND
800 PM...WALLACE AROUND 815 PM...CLARKSBURG AROUND 830 PM AND SHOCK
AROUND 845 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 151 AND 164 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 121
AND 129.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3957 8083 3955 8078 3948 8071 3949 8067
3945 8061 3943 8054 3947 8050 3947 8047
3944 8027 3940 8019 3936 8020 3904 8060
3869 8107 3900 8172 3927 8128
30Local storm report, Aug 7, 8:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
815 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG CAIRO 39.21N 81.16W
08/07/2011 RITCHIE WV 911 CALL CENTER
TREE DOWN ACROSS RTE 31 NEAR RTE 50
&&
EVENT NUMBER RLX1100815
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:12 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 48 min |
| Aug 8, 2:14 PM EDT | Special Weather Statement | RLX | Pleasants | 46 min |
| Aug 8, 3:05 PM EDT | Special Weather Statement | RLX | Ritchie | 40 min |
| Aug 8, 3:16 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 44 min |
| Aug 8, 3:57 PM EDT | Special Weather Statement | RLX | Lewis | 48 min |
| Aug 8, 4:53 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Upshur, Webster | 52 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.